Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 76, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 14, 2010, 11:58 PM CDT for Florence County, Forest County, Oneida County, Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2010, 11:58 PM CDT (04:58 UTC)
- Expired
- Aug 15, 2010, 12:42 AM CDT
- In force
- 44 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Florence County, WI, Forest County, WI, Oneida County, WI
The radar
The Marquette radar (KMQT), 122 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 463 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
144
WUUS53 KGRB 150458
SVRGRB
WIC037-041-085-150600-
/O.NEW.KGRB.SV.W.0076.100815T0458Z-100815T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1158 PM CDT SAT AUG 14 2010
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FLORENCE COUNTY IN NORTHEAST WISCONSIN...
NORTHERN FOREST COUNTY IN NORTHEAST WISCONSIN...
EASTERN ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 100 AM CDT
* AT 1154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RHINELANDER...AND MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TIPLER AROUND 1240 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
STARKS...GAGEN...THREE LAKES...HILES AND LONG LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4600 8848 4600 8836 4598 8834 4597 8828
4581 8813 4548 8939 4552 8942 4556 8942
4556 8946 4570 8958 4602 8866 4600 8862
4602 8860 4602 8851
TIME...MOT...LOC 0458Z 242DEG 48KT 4565 8930
WIND...HAIL 60MPH 1.00IN
$$
SKOWRONSKI3 follow-up statements
465
WWUS53 KGRB 150512
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1212 AM CDT SUN AUG 15 2010
WIC037-041-085-150600-
/O.CON.KGRB.SV.W.0076.000000T0000Z-100815T0600Z/
FOREST WI-FLORENCE WI-ONEIDA WI-
1212 AM CDT SUN AUG 15 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ONEIDA...FLORENCE AND NORTHERN FOREST COUNTIES UNTIL 100 AM CDT...
AT 1208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES
NORTHEAST OF RHINELANDER...MOVING NORTHEAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TIPLER AROUND 1240 AM CDT.
FLORENCE AROUND 1255 AM CDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE LONG
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4600 8848 4600 8836 4598 8834 4597 8828
4581 8813 4557 8907 4561 8923 4582 8923
4602 8866 4600 8862 4602 8860 4602 8851
TIME...MOT...LOC 0512Z 242DEG 48KT 4574 8906
WIND...HAIL 60MPH 1.00IN
$$
SKOWRONSKI887
WWUS53 KGRB 150529
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1229 AM CDT SUN AUG 15 2010
WIC085-150538-
/O.CAN.KGRB.SV.W.0076.000000T0000Z-100815T0600Z/
ONEIDA WI-
1229 AM CDT SUN AUG 15 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ONEIDA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4575 8897 4587 8898 4602 8851 4600 8848
4600 8836 4598 8834 4597 8828 4581 8813
4565 8876
TIME...MOT...LOC 0528Z 242DEG 48KT 4584 8879
$$
WIC037-041-150600-
/O.CON.KGRB.SV.W.0076.000000T0000Z-100815T0600Z/
FOREST WI-FLORENCE WI-
1229 AM CDT SUN AUG 15 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FLORENCE AND
NORTHERN FOREST COUNTIES UNTIL 100 AM CDT...
AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF TIPLER...OR 19 MILES NORTH
OF CRANDON...MOVING NORTHEAST AT 55 MPH. THE STORM HAD WEAKENED A
BIT...BUT STILL APPEARED CAPABLE OF PRODUCING LARGE HAIL AND BRIEF
WIND GUSTS TO AROUND 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TIPLER AROUND 1240 AM CDT.
FLORENCE AROUND 1255 AM CDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE LONG
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4575 8897 4587 8898 4602 8851 4600 8848
4600 8836 4598 8834 4597 8828 4581 8813
4565 8876
TIME...MOT...LOC 0528Z 242DEG 48KT 4584 8879
WIND...HAIL 60MPH 1.00IN
$$
SKOWRONSKI150
WWUS53 KGRB 150542
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1242 AM CDT SUN AUG 15 2010
WIC037-041-150552-
/O.CAN.KGRB.SV.W.0076.000000T0000Z-100815T0600Z/
FOREST WI-FLORENCE WI-
1242 AM CDT SUN AUG 15 2010
...THE SEVERE THUNDERSTORM WARNING FOR FLORENCE AND NORTHERN FOREST
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4575 8897 4587 8898 4602 8851 4600 8848
4600 8836 4598 8834 4597 8828 4581 8813
4565 8876
TIME...MOT...LOC 0542Z 242DEG 48KT 4592 8855
$$
SKOWRONSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:56 PM CDT, 9 hours 2 minutes earlier.
Area forecast discussion, Aug 14, 2:56 PM CDT, 9 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 256 PM CDT SAT AUG 14 2010 .SHORT TERM...TONIGHT AND SUNDAY. LOW STRATUS AND SOME FOG THIS MORNING INHIBITED HEATING DURING THE MORNING BUT A FRONT PASSING THROUGH THE STATE HELPED TO CLEAR THOSE CLOUDS FROM THE AREA. THE CLOUDS SLOWED DESTABILIZATION OF THE ATMOSPHERE...AND CAUSED SOME CU TO DEVELOPMENT...BUT THERE HAS BEEN ENOUGH HEATING THIS AFTERNOON TO ALLOW SB CAPE VALUES TO CLIMB ABOVE 1500 J/KG ACROSS A LARGE PORTION OF THE CWA. SB CIN SEEM TO BE NONEXISTENT...EXCEPT NEAR LAKE MICHIGAN. DEW POINTS BEHIND THE FRONT DROP INTO THE MIDDLE TO UPPER 60S...THEN INTO THE MIDDLE 50S TO MIDDLE 60S FARTHER BEHIND IT. CONVECTION ACROSS SOUTH DAKOTA TODAY WAS OCCURRING WITH DEW POINTS MUCH LOWER THAN WHAT WE HAVE IN WISCONSIN. THOSE STORMS WERE ASSOCIATED WITH AN UPPER LEVEL SHORT WAVE TROUGH THAT WAS FORECAST TO PASS THROUGH MOST OF WISCONSIN DURING THE NIGHT. HAVE CHANCE POPS GOING FOR THE NORTHWEST HALF OF THE AREA TONIGHT. ONLY SLIGHT CHANCE POPS AFTER 06Z FOR THE REST OF THE AREA SINCE LITTLE OR NO QFP WAS SHOWING UP ON THE MODELS THERE. WENT WITH THE CONSENSUS ON SUNDAY...DRY. BUT AM A LITTLE BIT CONCERNED THAT THE TROUGH AXIS WAS NOT FORECAST TO BE EAST OF THE CWA BY 12Z. .LONG TERM...SUNDAY NIGHT THRU NEXT SATURDAY... THOUGHTS CHANGING WITH EACH MODEL RUN ON HOW LONG COOLER AND DRIER WEATHER WILL BE WITH US...BEFORE PATTERN CHANGES BACK TO ZONAL PATTERN WE HAVE BEEN IN OVER THE PAST SUMMER. CYCLONIC NORTHWEST FLOW ON BACKSIDE OF EASTERN TROF WILL BRING IN COOLER AND DRIER AIR SUN NIGHT INTO MON. WINDS TO PICK UP LATE SUN BEHIND SHORT WAVE ROTATING THROUGH. WILL STAY WITH A DRY FORECAST THROUGH TUE WITH JUST SOME DIURNAL CU AS MOISTURE/DYNAMICS STAY NORTH OF STATE. CONFIDENCE RATHER LOW AFTER TUE AS MODELS SHOW SHIFT TO ZONAL FLOW WITH UPPER LOW LIFTING NORTH INTO HUDSON BAY. SOME CONSISTENCY IN MODELS SHOWING SHORT WAVE MOVING THROUGH FLOW LATER WED INTO THU...GIVING US NEXT SHOT AT PCPN. HEAT AND HUMIDITY TO RETURN BY THE WEEKEND WITH 5H HEIGHTS RISING TO 582 AS RIDGE REBUILDS OVER THE SOUTHWEST U.S. BUMPED TEMPS UP LATER PERIODS WITH MORE INCREASES LIKELY LATER. CURRENT MODEL RUNS SHOWING 850 TEMPS RETURNING INTO THE UPPER TEENS WITH MID 80S POSSIBLE. && .AVIATION...EXPECT SHOWERS AND THUNDERSTORMS APPROACHING THE STATE TO DIE OFF BEFORE REACHING THE FOX VALLEY AND LAKESHORE AREAS. BUT KEEP A CLOSE WATCH ON THE SITUATION TONIGHT. MAINLY VFR CIGS AND VSBYS EXPECTED...EXCEPT FOR SOME MVFR VSBYS IN PATCHES OF FOG LATE TONIGHT. WINDS SHOULD PICK UP ON SUNDAY AS SURFACE GRADIENT STRENGTHENS. && .MARINE...LOW LEVEL WINDS INCREASE LATE SUNDAY/EARLY MONDAY AS SHORT WAVE/100KT JET SHIFTS EAST THROUGH NORTHERN WI. STEEP LOW LEVEL LAPSE RATES WILL LEAD TO MIXING OF STRONGER WINDS TO THE SURFACE...WITH GUSTS IN THE 25 TO 30 KT RANGE POSSIBLE. SMALL CRAFT ADVISORIES ARE LIKELY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MG/TE
Hazardous weather outlook, Aug 14, 3:09 PM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 309 PM CDT SAT AUG 14 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-152015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 309 PM CDT SAT AUG 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...MAINLY NORTHWEST OF THE FOX VALLEY...AND THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE REST OF THE AREA AFTER MIDNIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE AGAIN MID-WEEK. IT IS TOO EARLY TO BE ABLE TO MAKE A REASONABLE ASSESSMENT OF THE SEVERE WEATHER RISK...IF ANY...THAT WILL BE POSED BY THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-152015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 309 PM CDT SAT AUG 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT. ANY STORMS THAT FORM COULD PRODUCE BRIEF GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY NORTHWEST WINDS WILL INCREASE SUNDAY NIGHT WITH SMALL CRAFT CONDITIONS EXPECTED INTO MONDAY. THUNDERSTORMS ARE POSSIBLE AGAIN MID-WEEK. IT IS TOO EARLY TO BE ABLE TO MAKE A REASONABLE ASSESSMENT OF THE SEVERE WEATHER RISK...IF ANY...THAT WILL BE POSED BY THE STORMS.
In the hours before
Special weather statement, Aug 14, 9:36 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 936 PM CDT SAT AUG 14 2010 WIZ005-010-018-019-030-031-035>037-150330- LANGLADE-LINCOLN-MARATHON-ONEIDA-PORTAGE-SHAWANO-VILAS-WAUPACA-WOOD- 936 PM CDT SAT AUG 14 2010 ...SCATTERED STRONG STORMS APPROACHING NORTHCENTRAL WISCONSIN... AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS EXTENDING FROM NEAR LAC DU FLAMBEAU TO NEAR MEDFORD. THE STORMS WERE MOVING NORTHEAST AT 40 MPH. HAIL UP TO PENNY SIZE AND BRIEF GUSTY WINDS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. * THE THUNDERSTORMS WILL AFFECT... TOMAHAWK...LAKE TOMAHAWK AND WILLOW RESERVOIR. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORMS HAVE PASSED. EB
Special weather statement, Aug 14, 11:52 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1152 PM CDT SAT AUG 14 2010 WIZ005-010>013-018-019-150545- FLORENCE-FOREST-LANGLADE-LINCOLN-NORTHERN MARINETTE COUNTY-ONEIDA-VILAS- 1152 PM CDT SAT AUG 14 2010 ...STRONG THUNDERSTORM MOVING THROUGH NORTH-CENTRAL WISCOSNIN... AT 1150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR RHINELANDER...MOVING NORTHEAST AT 50 MPH. PENNY SIZE HAIL...BRIEF WIND GUSTS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... TIPLER BY 1230 AM CDT... THE STORM WAS PART OF A LARGE AREA OF SHOWERS AND THUNDERSTORMS THAT WERE MOVING THROUGH THE NORTH-CENTRAL PART OF THE STATE. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SKOWRONSKI
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 4:17 AM CDT | Small Craft Advisory | GRB | 45 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.